Help and advice : My test results have come back... - Thyroid UK

Thyroid UK
109,228 members126,880 posts

Help and advice

Merw
Merw

My test results have come back

TSH 1.4 (0.4-5.5)

t3 4.6 ( 3-6)

t4 15.6 (11-26)

thyroid antibodies 101 (<50)

I am taking 150mg of levothyroxine mon- fri , 125 mg of levothyroxine sat and Sun and 10 mg t3 everyday

I am very tired and have low mood,my body aches and I could fall asleep during the day but can’t sleep at night , I have hasimotos and when visiting endo today said I have 3 options increase t3 twice a day, try ndt or just take it I’m not gonna get any better and to just live with it. I don’t want to exist anymore I want to live

I have been on before and didn’t respond to a message but did and do take the advice

5 Replies
oldestnewest

Why wasn't the cheaper option of upping levothyroxin suggested? You might feel better with lower TSH if Hashi, your FT4 could be raised higher and unless you are a very poor converter it might push up FT3 a bit. The FT3 is at the moment a little over halfway, so not too bad, but you might benefit from raising this abit with T4. At least equal out 150 mcg across the week; or perhaps 175 daily. Or of course you could just opt for doubling the expensive T3 to 20 mcg daily as endo suggested. I'd try levo first personally. So if you take the forum advice I assume you have tried gluten free for at least a couple of months( even dairy free), tested VitD, B12, folate and ferritin and got them consistently at optimum level in upper part of their ranges, and take selenium, magnesium, zinc etc?

SlowDragon
SlowDragonAdministrator

First Hashimoto's trashes vitamins. Are you supplementing any vitamins?

Absolutely essential to test vitamin D, folate, ferritin and B12. Always get actual results and ranges. Post results when you have them, members can advise

A previous post of yours a few months ago appeared to have low vitamin levels but had no ranges so was impossible to be certain

Hashimoto's affects the gut and leads to low stomach acid and then low vitamin levels. Low vitamin levels affect Thyroid hormone working

Poor gut function can lead leaky gut (literally holes in gut wall) this can cause food intolerances. Most common by far is gluten.

According to Izabella Wentz the Thyroid Pharmacist approx 5% with Hashimoto's are coeliac, but over 80% find gluten free diet helps significantly. Either due to direct gluten intolerance (no test available) or due to leaky gut and gluten causing molecular mimicry (see Amy Myers link)

Changing to a strictly gluten free diet may help reduce symptoms, help gut heal and slowly lower TPO antibodies

Ideally ask GP for coeliac blood test first

amymyersmd.com/2017/02/3-im...

chriskresser.com/the-gluten...

thyroidpharmacist.com/artic...

scdlifestyle.com/2014/08/th...

drknews.com/changing-your-d...

thyroidpharmacist.com/artic...

Your TSH is too high, FT4 and FT3 too low

Suggest you increase Levo to 150mcg everyday

Get vitamins tested and post results and ranges on here for advice

try strictly gluten free diet

Then retest TSH, FT3 and FT4 in 2-3 months

All thyroid tests should ideally be done as early as possible in morning and fasting. When on Levothyroxine, don't take in the 24 hours prior to test, and if on T3 don't take in 12 hours prior to test, delay and take straight after. This gives highest TSH, lowest FT4 and most consistent results. (Patient to patient tip, GP will be unaware)

shaws
shawsAdministrator

I think I'd try NDT as it has all of the hormones a healthy gland would produce. You can start on an equivalent dose to what you are taking at present.

I shall give you a conversion chart below:-

getrealthyroid.com/conversi...

You can increase dose by 1/4 tablet every two weeks always taking temp/pulse before beginning and until you get to an optimum dose. Sometimes we can feel very hot but temp hasn't changed much. If it rises reduce to previous dose. If pulse goes high reduce to previous dose.

I am a very poor converter and any treatment benefits seem to last a matter of weeks- I’m great for a week or two then rock bottom again, more Levo just makes me ill and upsets my stomach terribly

You may also like...